MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® SEALSURE CI TAPE; INDICATOR, CHEMICAL

ADVANCED STERILIZATION PRODUCTS STERRAD® SEALSURE CI TAPE; INDICATOR, CHEMICAL
Catalog Number 14202
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record, trending analysis by lot number, system risk analysis (sra) and supplier product investigation.The device history record was reviewed and process specifications for product release were met.No issues were observed that would contribute to the complaint.Trending analysis by lot number was reviewed from 2/6/2018 to 8/6/2018 and no significant trend was observed.The sra indicates the risk associated with exposure to toxic or corrosive material is "low.".One sterrad® sealsure ci tape retains of the same lot was subject to functional investigation by the supplier.A sterilization test was performed and the color of the ci tape changed normally from red to yellow.The assignable cause of the issue could not be confirmed; however, a likely cause could be due to the customer's load contents as subsequent use of the sealsure chemical indicator tape provided acceptable results according to the customer.Also, the supplier could not replicate the issue with the retain sample.The issue will continue to be tracked and trended.(b)(6).Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer initially reported the sterrad® sealsure chemical indicator tape did not change color correctly after a completed sterrad® 100s cycle.At the time of the report, it was unknown whether or not the affected load was released for use on patients prior to reprocessing.Upon follow-up with the customer on (b)(6) 2019, it was determined the load was released for use without reprocessing first.There is no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of sterrad® sealsure chemical indicator tape not changing color correctly when the load is released for use without reprocessing first.
 
Additional Manufacturer Narrative
The customer will be retrained to follow the ifu which states: "if after processing, the color of the indicator is not equivalent to or lighter than the comparator bar shown in this instructions for use label, reject the cycle and resterilize all items." asp complaint ref #: (b)(4).

Brand Name
STERRAD® SEALSURE CI TAPE
Common Device Name
INDICATOR, CHEMICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key8464847
Report Number2084725-2019-00846
Device Sequence Number239689
Product Code FRC
UDI-Device Identifier10705037016204
UDI-Public10705037016204
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
122331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2019
Device Catalogue Number14202
Device Lot Number34817
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERRAD® 100S STERILIZER, SERIAL # (B)(4); STERRAD® 100S STERILIZER, SERIAL # (B)(4)